Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 84, NWS Jackson, MS

February 27, 2001Issaquena County, Warren County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Feb 27, 2001, 12:21 PM CST for Issaquena County, Warren County, Mississippi. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Feb 27, 2001, 12:21 PM CST (18:21 UTC)
Expired
Feb 27, 2001, 12:50 PM CST
In force
29 min
Issued by
NWS Jackson, MS
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Issaquena County, MS, Warren County, MS

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 6.4 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2001-02-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2001-02-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 127 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
882 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
127 m²/s²
0-3 km storm-relative helicity
216 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

887 
WUUS54 KJAN 271821
SVRJAN
MSC055-149-271850-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1221 PM CST TUE FEB 27 2001

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WARREN COUNTY IN WEST CENTRAL MISSISSIPPI
  ISSAQUENA COUNTY IN WEST CENTRAL MISSISSIPPI

* UNTIL 1250 PM CST

* AT 1221 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 6 MILES NORTHWEST OF VICKSBURG...MOVING EAST AT
  45 MPH.

* THIS STORM WILL BE NEAR...
  VICKSBURG AT 1225 PM CST

HAIL...DAMAGING WINDS AND TORRENTIAL RAIN ARE EXPECTED WITH THIS
STORM. TAKE COVER IN A SUBSTANTIAL SHELTER WHILE THE STORM PASSES.

62

LAT...LON 3263 9098 3248 9094 3229 9093 3233 9073
          3263 9073

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 27, 3:44 AM CST, 8 hours 37 minutes earlier.

Area forecast discussion, Feb 27, 3:44 AM CST, 8 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
300 AM CST TUE FEB 27 2001

WET PERIOD FOR THE REST OF THE WEEK AS STRONG ISENTROPIC LIFT
CONTINUES ACROSS THE REGION. WARM FRONT TO LIFT NWD INTO CENTRAL
MS...DROPPING SWD LATE TONIGHT. FRONT TO STALL NEAR SRN FORECAST
AREA BORDER AND WAVER IN THIS REGION THROUGH FRIDAY. BEST PERIODS OF
ISENTROPIC LIFT ASSOCIATED WITH BOUNDARY DIFFICULT TO PINPOINT AS
SURFACE/850 MB FLOW TO OCCASIONALLY VEER TO THE WEST AND SWING BACK
TO THE SW. BEST PERIODS OF LIFT EXPECTED TODAY AND TONIGHT...
DECREASING WED AND INCREASING AGAIN WED NIGHT. STRONG UPPER LEVEL
DIVERGENCE FORECAST FOR TODAY...ESPECIALLY CENTRAL AND SRN AREAS.
THIS CONTINUES TONIGHT AND WEAKENS WED...BEFORE INCREASING AGAIN WED
NIGHT AND THU. STRONG UPPER JET WILL PERSIST ACROSS MIDWEST THROUGH
WED NIGHT. JET MAX INTENSIFY AND SHIFTS SLIGHTLY SWD THU...
REMAINING IN PLACE THROUGH SAT.

LARGE INCREASE IN UPPER DIVERGENCE FORECAST AGAIN BY THU EVENING...
CONTINUING THROUGH SAT. WARM FRONT TO LIFT BACK NWD EARLY SAT AS A
DEEPENING SURFACE LOW APPROACHES ALONG THE NW GULF AND MOVES NEAR
THE LA CST SAT AFTERNOON.

AIR MASS TO DESTABILIZE S OF BOUNDARY THIS AFTERNOON. SWLY 850 MB
FLOW INCREASING THIS AFTERNOON WITH BEST LOW LEVEL JET CROSSING SRN
ZONES TONIGHT AND EARLY WED. BEST 850 MB THETAE AND MOISTURE
ADVECTION N OF FRONT TODAY AND TONIGHT...DIMINISHING WED...
INCREASING AGAIN WED EVENING. WILL LEAVE MENTION OF SEVERE CENTRAL
AND NRN AREAS WHERE ELEVATED CONVECTION MAY PRODUCE HAIL NEAR SEVERE
CRITERIA.

QPF DISCUSSION: POTENTIAL FOR AREAS OF HEAVY RAIN TO CONTINUE WITH
PRECIPITABLE WATER VALUES GENERALLY FROM 1 TO 1.5 INCHES...NEAR 200
PERCENT OF NORMAL. NCEP AMOUNTS FROM 1 TO 2 INCHES CENTRAL
ZONES LOOK OK BUT AMOUNTS LOOK A LITTLE LOW FOR SRN AREAS...
ESPECIALLY FOR LATER IN THE PERIOD WHEN THE BOUNDARY SLIPS FARTHER
S.

PRELIM NUMBERS:
JAN 67/53/61/47 9977
MEI 67/50/62/46 7876

.JAN...
MS...NONE.
LA...NONE.
AR...NONE.

In the hours before

Special weather statement, Feb 27, 11:25 AM CST, 56 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>
074-281200-

HAZARDOUS WEATHER OUTLOOK...CORRECTED TIME
NATIONAL WEATHER SERVICE JACKSON MS
1125 AM CST TUE FEB 27 2001

...THUNDERSTORMS...
ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING
ALONG AND WEST OF A YAZOO CITY TO BRANDON TO COLLINS TO PURVIS LINE.
NORTH OF INTERSTATE 20...THE MAIN THREAT WILL BE LARGE HAIL. ALONG
AND SOUTH OF INTERSTATE 20...ISOLATED DAMAGING DOWNBURST WINDS ARE
POSSIBLE IN ADDITION TO THE THREAT OF LARGE HAIL.

A STATIONARY FRONT EXTENDED FROM RAYVILLE LOUISIANA TO JUST SOUTH OF
COLUMBUS MISSISSIPPI THIS MORNING. THE AIRMASS ALONG AND SOUTH OF THIS
FRONT IS EXPECTED TO BECOME QUITE UNSTABLE THIS AFTERNOON.
THUNDERSTORMS WERE DEVELOPING ALONG THE FRONT LATE THIS MORNING...AND
ARE EXPECTED TO INTENSIFY DURING THE AFTERNOON HOURS WITH A FEW
STORMS POSSIBLY BECOMING SEVERE ALONG AND SOUTH OF THE FRONT. THE
AIRMASS WAS SOMEWHAT MORE STABLE OVER NORTHERN AND EAST CENTRAL
MISSISSIPPI...SO THE THREAT OF SEVERE WEATHER IS LESS OVER THIS AREA.

...FLOODING...
A FLASH FLOOD WATCH IS IN EFFECT FOR THIS AFTERNOON ALONG AND
NORTHWEST OF A RAYVILLE LOUISIANA TO VICKSBURG TO KOSCIUSKO TO WINONA
LINE. NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO MOVE ACROSS
THIS AREA DURING THE AFTERNOON HOURS...WITH HEAVY RAINFALL POSSIBLY
CAUSING FLOODING OF RIVERS...CREEKS...AND LOW LYING AREAS. THE HEAVY
RAIN MAY PERSIST INTO TONIGHT...AND IF SO THE FLASH FLOOD WATCH WILL
BE EXTENDED OVER THIS AREA.

FARTHER TO THE SOUTH AND EAST...THE HEAVY RAINFALL IS EXPECTED TO BE
LESS WIDESPREAD AND NOT AS PERSISTENT. HOWEVER...THUNDERSTORMS MAY
PRODUCE BRIEF TORRENTIAL DOWNPOURS OF RAIN WHICH MAY CAUSE PONDING OF
WATER IN LOW LYING AND FLOOD PRONE AREAS.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER
OUTLOOK.
Special weather statement, Feb 27, 11:27 AM CST, 54 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>
074-281200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
600 AM CST TUE FEB 27 2001

...THUNDERSTORMS...
ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING
ALONG AND WEST OF A YAZOO CITY TO BRANDON TO COLLINS TO PURVIS LINE.
NORTH OF INTERSTATE 20...THE MAIN THREAT WILL BE LARGE HAIL. ALONG
AND SOUTH OF INTERSTATE 20...ISOLATED DAMAGING DOWNBURST WINDS ARE
POSSIBLE IN ADDITION TO THE THREAT OF LARGE HAIL.

A STATIONARY FRONT EXTENDED FROM RAYVILLE LOUISIANA TO JUST SOUTH OF
COLUMBUS MISSISIPPI THIS MORNING. THE AIRMASS ALONG AND SOUTH OF THIS
FRONT IS EXPECTED TO BECOME QUITE UNSTABLE THIS AFTERNOON.
THUNDERSTORMS WERE DEVELOPING ALONG THE FRONT LATE THIS MORNING...AND
ARE EXPECTED TO INTENSIFY DURING THE AFTERNOON HOURS WITH A FEW
STORMS POSSIBLY BECOMING SEVERE ALONG AND SOUTH OF THE FRONT. THE
AIRMASS WAS SOMEWHAT MORE STABLE OVER NORTHERN AND EAST CENTRAL
MISSISIPPI...SO THE THREAT OF SEVERE WEATHER IS LESS OVER THIS AREA.

...FLOODING...
A FLASH FLOOD WATCH IS IN EFFECT FOR THIS AFTERNOON ALONG AND
NORTHWEST OF A RAYVILLE LOUISIANA TO VICKSBURG TO KOSCIUSKO TO WINONA
LINE. NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO MOVE ACROSS
THIS AREA DURING THE AFTERNOON HOURS...WITH HEAVY RAINFALL POSSIBLY
CAUSING FLOODING OF RIVERS...CREEKS...AND LOW LYING AREAS. THE HEAVY
RAIN MAY PERSIST INTO TONIGHT...AND IF SO THE FLASH FLOOD WATCH WILL
BE EXTENDED OVER THIS AREA.

FARTHER TO THE SOUTH AND EAST...THE HEAVY RAINFALL IS EXPECTED TO BE
LESS WIDESPREAD AND NOT AS PERSISTENT. HOWEVER...THUNDERSTORMS MAY
PRODUCE BRIEF TORRENTIAL DOWNPOURS OF RAIN WHICH MAY CAUSE PONDING OF
WATER IN LOW LYING AND FLOOD PRONE AREAS.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER
OUTLOOK.

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 27, 2:26 PM CSTSevere Thunderstorm WarningJANJasper, Smith49 min
Feb 27, 3:02 PM CSTSevere Thunderstorm WarningJANClarke43 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.